Previous |  Up |  Next


Full entry | Fulltext not available (moving wall 24 months)      Feedback
Riesz space; $\sigma$-property; bounding number; $P$-space; paracompact; locally compact
The $\sigma$-property of a Riesz space (real vector lattice) $B$ is: For each sequence $\{b_{n}\}$ of positive elements of $B$, there is a sequence $\{\lambda_{n}\}$ of positive reals, and $b\in B$, with $\lambda_{n}b_{n}\leq b$ for each $n$. This condition is involved in studies in Riesz spaces of abstract Egoroff-type theorems, and of the countable lifting property. Here, we examine when ``$\sigma$'' obtains for a Riesz space of continuous real-valued functions $C(X)$. A basic result is: For discrete $X$, $C(X)$ has $\sigma$ iff the cardinal $|X|< \mathfrak{b}$, Rothberger's bounding number. Consequences and generalizations use the Lindelöf number $L(X)$: For a $P$-space $X$, if $L(X)\leq \mathfrak{b}$, then $C(X)$ has $\sigma$. For paracompact $X$, if $C(X)$ has $\sigma$, then $L(X)\leq \mathfrak{b}$, and conversely if $X$ is also locally compact. For metrizable $X$, if $C(X)$ has $\sigma$, then $X$ \textit{is} locally compact.
[BGHTZ09] Ball R., Gochev V., Hager A., Todorčević S., Zoble S.: Topological group criterion for $C(X)$ in compact-open-like topologies I. Topology Appl. 156 (2009), 710–720. MR 2492956 | Zbl 1166.54007
[BJ86] Blass A., Jech T.: On the Egoroff property of pointwise convergent sequences of functions. Proc. Amer. Math. Society 90 (1986), 524–526. DOI 10.1090/S0002-9939-1986-0857955-3 | MR 0857955 | Zbl 0601.54004
[D74] Dodds, Theresa K.Y. Chow: Egoroff properties and the order topology in Riesz spaces. Trans. Amer. Math. Soc. 187 (1974), 365–375. DOI 10.1090/S0002-9947-1974-0336282-3 | MR 0336282
[D84] van Douwen E.: The integers and topology. in Handbook of Set-theoretic Topology, North-Holland, Amsterdam, 1984, pp. 111–1676. MR 0776622 | Zbl 0561.54004
[E89] Engelking R.: General Topology. Heldermann, Berlin, 1989. MR 1039321 | Zbl 0684.54001
[GJ60] Gillman L., Jerison M.: Rings of Continuous Functions. The University Series in Higher Mathematics, Van Nostrand, Princeton, N.J.-Toronto-London-New York, 1960. MR 0116199 | Zbl 0327.46040
[HM15] Hager A., van Mill J.: Egoroff, $\sigma$, and convergence properties in some archimedean vector lattices. Studia Math. 231 (2015), 269–285. MR 3471054
[HR16] Hager A., Raphael R.: The countable lifting property for Riesz space surjections. Indag. Math., 27 (2016), 75–84. DOI 10.1016/j.indag.2015.07.005 | MR 3437737
[H68] Holbrook J.: Seminorms and the Egoroff property in Riesz spaces. Trans. Amer. Math. Soc. 132 (1968), 67–77. DOI 10.1090/S0002-9947-1968-0228979-8 | MR 0228979 | Zbl 0169.14802
[J80] Jech T.: On a problem of L. Nachbin. Proc. Amer. Math. Soc. 79 (1980), 341–342. DOI 10.1090/S0002-9939-1980-0565368-1 | MR 0565368 | Zbl 0441.04002
[J02] Jech T.: Set Theory. third millennium edition, Springer, Berlin, 2003. MR 1940513 | Zbl 1007.03002
[LZ71] Luxemburg W.A.J., Zaanen A.C.: Riesz Spaces. Vol. I, North-Holland Mathematical Library, North-Holland, Amsterdam-London, 1971. MR 0511676 | Zbl 0231.46014
Partner of
EuDML logo